Hi guys, I'm investigating Lyrica, and a switch over maybe, I'm almost at the max of Gabapentin, so am looking into other options.
I have heard though that so many people GAIN lots of weight with Lyrica..... have you folks found that to be a problem??
My mother is 79 and was put on Lyrica..( not to sure why), but apparently gained 40 pounds in 7 weeks, and I for soure don't want that. Extra weight is also hard on us with MS........ so, to me it doesn't have much good about it.
Could you please fill me in by experience, the Webpage, is always kind confusing, and not up lifting at all, so experience is preferred.
I am on gabapentin too, I was looking for another drug that didn't cause the weight gain. I have heard that most people on gabapentin gain weight too! I have gained about ten pounds, so looking now before that number goes up any higher.
Hi Candy I have been on lyrica for 4 yrs now gained about 20lbs but it has been a wonder drug for me no more neuropathy pain. the pain before was a 20 on the pain scale felt likea ice pick being jabbed into my legs over and over again. unfortunately I have maxed out on lyrica dosage probably even doubled the standard dosing 300mg three times a day now I am on 300mg daily and its not working as well as it used to so I need to find something else but i weaned myself off a few months ago and had pins and needles from the waist down the neuro said she feels like this is how I would be off the lyrica so I am back on it until we can find another drug. In my opionion I would take the 20lb weight gain over the pain I was having. you could always just try and see if it helps the pain and try to be active so not to gain alot of weight.
I was on Gabapentin for years before my rheumatologist added lyrica 3x's daily, with the mix... I gained weight steadly but was unwilling to go backwards pain wise. I was taken off of both meds in December 2009 in preparation of gastric bypass surgery... I suffered terribly for 24 hrs with severe migrains in the hospital and did not learn until leaving the hospital that gabapentin withdrawel can come in the form of migrains... After 6 weeks I was allowed to restart my meds, I opted to only start the lyrica (100mg 3X's daily) because many of the physcians I saw in the hospital did not understand why the rheum had me taking both at the same time. I am happy to say I have not gained any weight back since starting the lyrica and my pain is fairly well controlled. I do also take Celebrex 100mg 2X's daily. I was orginally put on these meds for a diagnosis of fibromyalgia years before I was diagnosed with MS. I hope this information helps :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.